Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have dry, cough and feeling breathlessness. How to get rid of this?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1976
Answered : 1872 Questions
Question
hello, I've had a dry, breathless cough for about a month now - everyone around me has gotten quite sick with colds, and I had a bad one but only for about 4 days and it receded. I was left with an uncontrollable breathlessness in the back of my throat that makes me cough, very dry and tiring. In past winters I got this and nasalcrom completely got rid of it. This year it doesn't seem to be doing the trick.
Posted Wed, 20 Feb 2013 in General Health
 
 
Answered by Dr. Rajiv K Khandelwal 14 minutes later
Hi,

Thank you for your query.

I can understand your dilemma but it is not unusual for persons of your age to have such complaints. I would suggest two things to you:
1. Kindly let us know your blood pressure medications as some of these medicines do cause a dry persistent cough.
2. Instead of using Nasalcrom I suggest you get yourself examined by a doctor. After examination and if required the doctor shall put you on some bronchodilator medicines which shall relieve your breathlessness and improve your cough.

I hope I have responded to your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you an early relief from your symptoms.

Regards,

RKK
Above answer was peer-reviewed by
 
Follow-up: Have dry, cough and feeling breathlessness. How to get rid of this? 21 hours later
Thank you Dr. Khandelwal. I am on Amlodipine Besylate 2.5 mg. 1/day, and Atenolol
25mg. 1/day. I did wonder about the cough being an effect of the bp medicines, but since I've gotten this same kind of cough every winter for years, and only started the medicines within the last 5 mos., I figured it must be something else.

I am scheduled to see my PCP, but the thing is he is brand-new to me; I had one dr. for years but he moved last fall. So even though I will see the new person next week, I would still like your opinion as well. Can you tell me what can cause a cough like this, assuming it isn't the medicine (which I will talk with the dr. about anyway.) Thank you ~ XXXXXXX
 
 
Answered by Dr. Rajiv K Khandelwal 1 hour later
Hi XXXXXXX

Thank you for the update.

Both Amlodipine and Atenolol do not cause dry cough and that excludes the medicines as a cause. As you get the cough every winter then you may be having cold induced asthma which has got aggravated by the oral medicines or inhalation to get relief.

I hope I have given a satisfactory response to your query.

Wishing you all the best.

Regards,

RKK
Above answer was peer-reviewed by
 
Follow-up: Have dry, cough and feeling breathlessness. How to get rid of this? 12 hours later
You have! That is very clear. Thank you so much!
 
 
Answered by Dr. Rajiv K Khandelwal 42 minutes later
Hi XXXXXXX

Thank you for your kind words. I feel happy that I have been able to guide you.

In case you intend closing this query then kindly provide your feedback.

Wishing you all the best.

Regards,

RKK
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor